Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 27, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Aug 28, 2006, 3:58 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Aug 28, 2006, 6:00 PM HST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2006, 3:58 PM HST (01:58 UTC)
- In effect from
- Aug 28, 2006, 6:00 PM HST
- Expired
- Aug 30, 2006, 4:00 AM HST
- In force
- 34 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 2.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 290158 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 358 PM HST MON AUG 28 2006 ...WIND ADVISORY BIG ISLAND SUMMITS THROUGH 6 PM TUESDAY... .TRADE WINDS BUILDING IN FROM THE EAST WILL RESULT IN WINDY CONDITIONS OVER THE SUMMITS AND UPPER SLOPES OF THE BIG ISLAND. THESE WINDS ARE EXPECTED TO BEGIN AFTER DARK TONIGHT...AND CONTINUE THROUGH THE DAY ON TUESDAY. HIZ028-291500- /O.NEW.PHFO.WI.Y.0027.060829T0400Z-060830T0400Z/ BIG ISLAND SUMMITS- 358 PM HST MON AUG 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. EAST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 35 MPH OVERNIGHT TONIGHT...AND CONTINUE THROUGH THE DAY ON TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS ABOVE 50 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
4 follow-up statements
000 WWHW70 PHFO 291353 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 353 AM HST TUE AUG 29 2006 ...WIND ADVISORY BIG ISLAND SUMMITS THROUGH 6 PM TUESDAY... .OVERVIEW...TRADE WINDS BUILDING IN FROM THE EAST WILL LIKELY RESULT IN WINDY CONDITIONS DEVELOPING OVER THE SUMMITS AND UPPER SLOPES OF THE BIG ISLAND THIS MORNING. HIZ028-300300- /O.CON.PHFO.WI.Y.0027.000000T0000Z-060830T0400Z/ BIG ISLAND SUMMITS- 353 AM HST TUE AUG 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. EAST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 35 MPH THIS MORNING THEN SUBSIDE BELOW 30 MPH BY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS ABOVE 50 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WROE
000 WWHW70 PHFO 300023 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 223 PM HST TUE AUG 29 2006 ...WIND ADVISORY BIG ISLAND SUMMITS NOW THROUGH 4 AM WEDNESDAY... ...WIND ADVISORY HALEAKALA SUMMIT THROUGH 6 PM WEDNESDAY... .OVERVIEW...TRADE WINDS BUILDING IN FROM THE EAST WILL RESULT IN WINDY CONDITIONS OVER THE SUMMITS AND UPPER SLOPES OF MAUNA KEA...MAUNA LOA AND HALEAKALA. HIZ022-300230- /O.EXB.PHFO.WI.Y.0027.000000T0000Z-060831T0400Z/ HALEAKALA SUMMIT- 223 PM HST TUE AUG 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. EAST WINDS OVER THE UPPER SLOPES AND SUMMIT OF HALEAKALA HAVE INCREASED TO SPEEDS OF 25 TO 35 MPH. WINDS WILL INCREASE TO SPEEDS OF 30 TO 45 MPH OVERNIGHT TONIGHT...AND THEN GRADUALLY SUBSIDE WEDNESDAY AFTERNOON. $$ HIZ028-300230- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-060830T1400Z/ BIG ISLAND SUMMITS- 223 PM HST TUE AUG 29 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST WEDNESDAY. GUSTY EAST WINDS OF 25 TO 35 MPH THIS AFTERNOON WILL CONTINUE THROUGH THE NIGHT...AND THEN SUBSIDE BELOW 30 MPH BY WEDNESDAY MORNING. $$ BIRCHARD
000 WWHW70 PHFO 300200 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST TUE AUG 29 2006 ...WIND ADVISORY BIG ISLAND SUMMITS THROUGH 4 AM WEDNESDAY... ...WIND ADVISORY HALEAKALA SUMMIT THROUGH 6 PM WEDNESDAY... .OVERVIEW...GUSTY EAST WINDS WILL RESULT IN WINDY CONDITIONS OVER THE SUMMITS AND UPPER SLOPES OF MAUNA KEA...MAUNA LOA AND HALEAKALA. HIZ028-301400- /O.CON.PHFO.WI.Y.0027.000000T0000Z-060830T1400Z/ BIG ISLAND SUMMITS- 400 PM HST TUE AUG 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST WEDNESDAY... GUSTY EAST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE NIGHT...AND THEN SUBSIDE BELOW 30 MPH BY WEDNESDAY MORNING. $$ HIZ022-301415- /O.CON.PHFO.WI.Y.0027.000000T0000Z-060831T0400Z/ HALEAKALA SUMMIT- 400 PM HST TUE AUG 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... EAST WINDS OVER THE UPPER SLOPES AND SUMMIT OF HALEAKALA WILL BE 30 TO 45 MPH OVERNIGHT...25 TO 40 MPH EARLY WEDNESDAY...AND THEN DECREASE BELOW 30 MPH BY WEDNESDAY AFTERNOON. $$ BIRCHARD
000 WWHW70 PHFO 301400 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST WED AUG 30 2006 ...WIND ADVISORY FOR HALEAKALA AND THE BIG ISLAND SUMMITS IS CANCELED... .OVERVIEW...A STRONG MID LEVEL HIGH THAT BROUGHT WINDY CONDITIONS TO HIGHER ELEVATIONS OF THE STATE IS MOVING OFF TO THE NORTHWEST... ALLOWING WINDS TO EASE JUST BELOW ADVISORY LEVEL ON HALEAKALA AND THE BIG ISLAND SUMMITS. HIZ022-301500- /O.CAN.PHFO.WI.Y.0027.000000T0000Z-060831T0400Z/ HALEAKALA SUMMIT- 400 AM HST WED AUG 30 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ HIZ028-301500- /O.CAN.PHFO.WI.Y.0027.000000T0000Z-060830T1400Z/ BIG ISLAND SUMMITS- 400 AM HST WED AUG 30 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Aug 28, 10:00 AM HST, 5 hours 58 minutes earlier.
Area forecast discussion, Aug 28, 10:00 AM HST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST MON AUG 28 2006 .SYNOPSIS... AS A LOW PRESSURE SYSTEM NORTHWEST OF THE ISLANDS MOVES AWAY...TRADE WINDS WILL RETURN TO THE ISLANDS. HOWEVER...THERE REMAINS A CHANCE FOR LOCALLY HEAVY SHOWERS ON KAUAI THROUGH THE DAY TODAY...AND OVER LEEWARD PORTIONS OF THE BIG ISLAND THIS AFTERNOON. STABLE TRADE WIND WEATHER WILL RETURN TO ALL ISLANDS TUESDAY...WITH LIGHT SHOWERS FAVORING WINDWARD AND MAUKA AREAS FOR THE REMAINDER OF THE WEEK. && .DISCUSSION... CURRENTLY...A COMPLEX LOW ALOFT IS CENTERED NORTH-NORTHWEST /NNW/ OF THE ISLANDS NEAR 29N 165W...WITH A WEAK SURFACE REFLECTION ANALYZED IN ROUGHLY THE SAME LOCATION. AN ANTICYCLONE ALOFT IS NORTHEAST OF THE STATE NEAR 27N 142W...WITH SOUTHWEST FLOW ALOFT OVER THE ISLANDS BETWEEN THESE TWO FEATURES. AT THE SURFACE...A 1030 MB HIGH IS CENTERED FAR NORTH OF THE ISLANDS...BUT THE LOW LEVEL FLOW NEAR THE WESTERN END OF THE CHAIN IS BLOCKED FROM FEELING THE EFFECTS OF THIS HIGH...DUE TO THE WEAK PRESSURE GRADIENT ASSOCIATED WITH THE VERTICALLY STACKED LOW TO THE NNW. AN AREA OF LOW LEVEL MOISTURE CONVERGENCE...BETWEEN THE TRADES BUILDING IN FROM THE EAST AND THE SOUTHERLIES FEEDING INTO THE SURFACE LOW...IS OVER KAUAI AND SURROUNDING WATERS THIS MORNING...PRODUCING CLOUDS AND A FEW HEAVY SHOWERS ALONG A NORTHEAST TO SOUTHWEST ORIENTED BAND...WITH A FEW HEAVY SHOWERS SOUTHEAST OF KAUAI MOVING NORTHWEST. LIGHT TO MODERATE TRADE WINDS WILL BRING A FEW CLOUDS AND SHOWERS TO WINDWARD AREAS OF THE BIG ISLAND...MAUI AND MOLOKAI THIS MORNING...WHILE A LIGHT WIND REGIME WILL PREVAIL OVER KAUAI AND OAHU. LIGHT SEA BREEZES HAVE ALREADY BEGUN TO BLOW OVER OAHU AND KAUAI THIS MORNING...AND ONE OF THE SHORT-TERM FORECAST PROBLEMS/ QUESTIONS IS WHETHER OR NOT CLOUDS AND SHOWERS WILL DEVELOP OVER OAHU/S INTERIOR LEEWARD SLOPES THIS AFTERNOON. CURRENT THINKING IS THAT AFTERNOON CLOUDS WILL FAVOR THE WAIANAE SLOPES TODAY...BUT THEIR EXTENT WILL BE LIMITED DUE TO BOTH THE INCREASING STABILITY AND LOW LEVEL WINDS...WITH PRESSURE READINGS UP 2 TO 3 MB OVER THE PAST 24 HOURS. DUE TO THE PRESENCE OF THE CONVERGENCE BAND...KAUAI WILL BE CLOUDY AND SOMEWHAT SHOWERY TODAY AND INTO TONIGHT...WITH A CHANCE FOR A LOCALLY HEAVY DOWNPOUR. WILL BE UPDATING GRIDS/ FORECASTS SHORTLY TO REFLECT THIS THINKING. THE FORECAST FOR THE REMAINDER OF THE WORK WEEK IS A LITTLE MORE CLEAR- CUT. THE DEEP LAYERED LOW TO THE NORTHWEST WILL LIFT OUT...AND RIDGING ALOFT WILL BUILD IN FROM THE EAST...RESULTING IN INCREASED STABILITY AND EASTERLY WINDS...AND A MORE COMFORTABLE AIR MASS. WATER VAPOR IMAGERY SHOWS AN AREA OF DRIER AIR ALOFT JUST EAST OF THE ISLANDS...POISED TO MOVE IN ONCE THE LOW LIFTS OUT TO THE NORTHWEST. SO A RETURN TO A MORE TYPICAL TRADE WIND PATTERN IS IN THE WORKS...BUT NOT BEFORE ONE MORE DAY OF SOMEWHAT UNSETTLED WEATHER...ESPECIALLY NEAR KAUAI. LONGER RANGE OUTLOOK BRINGS A MID LEVEL CUT-OFF LOW OVER THE ISLANDS FROM THE EAST BY NEXT WEEKEND...BUT CONFIDENCE IS LOW. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && BIRCHARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.